Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Louisville, KY

August 14, 2010Barren County, Monroe County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 14, 2010, 6:20 PM CDT for Barren County, Monroe County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2010, 6:20 PM CDT (23:20 UTC)
Expired
Aug 14, 2010, 9:15 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Barren County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS53 KLMK 142320
FFWLMK
KYC009-171-150215-
/O.NEW.KLMK.FF.W.0045.100814T2320Z-100815T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM CDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF SOUTHERN BARREN AND WESTERN MONROE COUNTIES...INCLUDING
  TRACY...TEMPLE HILL...ROSEVILLE...MUD LICK AND MT. HERMAN.

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT TWO TO THREE 
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA WITH HIGHER AMOUNTS 
JUST SOUTHEAST OF FLIPPIN. ADDITIONAL THUNDERSTORMS WILL MOVE 
THROUGH THE WARNED AREA AND PRODUCE ANOTHER ONE TO TWO INCHES OF 
RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3664 8594 3668 8597 3675 8599 3677 8602
      3687 8609 3703 8577 3662 8571

$$

EES
1 follow-up statement
098 
WGUS73 KLMK 150135
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM CDT SAT AUG 14 2010

KYC009-171-150215-
/O.CON.KLMK.FF.W.0045.000000T0000Z-100815T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARREN KY-MONROE KY-
835 PM CDT SAT AUG 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WESTERN MONROE AND SOUTHERN BARREN COUNTIES...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAINFALL ACROSS THE WARNED AREA.

RAINFALL AMOUNTS WITH THIS ACTIVITY WILL BE LIGHT...GENERALLY LESS 
THAN ONE QUARTER OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3664 8594 3668 8597 3675 8599 3677 8602
      3687 8609 3703 8577 3662 8571

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:59 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 14, 3:59 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT SAT AUG 14 2010

...MESOSCALE UPDATE...

SVR TSTM WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR MOST OF OUR FA

A BROKEN LINE OF STRONG TO SEVERE STORMS IS POSITIONED NEAR THE OH
RIVER IN SOUTH CENTRAL INDIANA SWWD INTO BUTLER AND LOGAN COUNTIES
IN OUR SWRN CWA. A BRIEF TORNADO MAY HAVE TOUCHED DOWN ACROSS
SOUTHERN JEFF COUNTY INDIANA. THAT CIRCULATION IS NOW IN TRIMBLE
COUNTY.

WIND DAMAGE HAS LIKELY OCCURRED IN ERN BRECKINRIDGE COUNTY AND
POSSIBLY UPSTREAM DUE TO MICROBURST WINDS. FCST SOUNDINGS WERE
INDICATING A WIND INDEX (WINDEX) UP TO 70 MPH WITH DOWNBURSTS.

SVR THREAT WILL CONTINUE THRU THE HEART OF OUR CWA THRU EARLY EVE AS
STORMS TAP QUITE UNSTABLE AMS.

.SHORT TERM (TONIGHT AND SUNDAY)...

MCV IS POSITIONED ACRS NRN PORTIONS OF IL/IN ATTM WITH A TAIL
EXTENDING S/SW INTO SWRN INDIANA. STORMS ON THE TAIL HAVE HAD A HARD
TIME GETTING GOING THIS AFTN SINCE THEY RESIDE IN AN AREA OF MIN
INSTABILITY. A MUCH HIGHER AXIS OF INSTABILITY RESIDES FROM SCNTRL
KY NWD TO NCNTRL KY WITH SB CAPES FROM 3000-4000 J/KG. WOULD EXPECT
SCT STORMS IN CLUSTERS OR SMALL LINES TO FORM THERE SHORTLY. THESE
STORMS HAVE THE POTENTIAL TO PRODUCE BRIEF MICROBURST DAMAGING
WINDS. STORMS IN SW INDIANA/NW KY HAVE THE SAME POTENTIAL AS THEY
TRANSLATE INTO A JUICIER AMS TO THE EAST. STORMS SHUD MAX OUT IN
BOTH COVERAGE AND INTENSITY FROM 20Z TO 00Z THIS AFTN AND
EVE...THOUGH MORE STORMS WILL LIKELY BE INITIATED BY ASSOCIATED
OUTFLOW BNDRYS WHICH SHUD BE NUMEROUS.

WILL KEEP CURRENT POPS IN THRU THE PERIOD FOR TNGT/SUN AS PREFRONTAL
OUTFLOW BNDRYS/TROFS PRECEDE SYNOPTIC SCALE CDFNT THAT WILL MOVE
THRU MOST OUR REGION SUN NIGHT AS THESE MESOSCALE FORCERS ACT ON A
VERY MOIST BNDRY LAYER AMS.

WILL ALSO NEED TO CONSIDER EXTENDING OUR HEAT ADVISORY ONE MORE DAY
AS DEWPOINTS WILL BE AS HIGH OR HIGHER AS THEY POOL AHEAD OF
AFOREMENTIONED FRONT SUN. CONVECTIVE DEBRIS/CLOUDS WILL LIKELY LIMIT
TEMPS A BIT ON SUN...BUT HEAT INDICES COULD STILL REACH INTO THE 105
TO 110 DEG RANGE...MAINLY TO THE WEST OF INTERSTATE 65.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

THE COLD FRONT WILL CONTINUE ITS SLOW MARCH THROUGH THE FORECAST
AREA ON SUNDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ALONG THIS BOUNDARY OVERNIGHT AS IT BEGINS TO STALL NEAR
THE TN/KY BORDER. FOR MONDAY THIS BOUNDARY SHOULD BE FAR ENOUGH TO
THE SOUTH THAT SOUTHERN INDIANA AND FAR NORTH CENTRAL KENTUCKY WILL
DRY OUT WHILE SOUTHEASTERN PORTIONS OF THE FORECAST AREA WILL STILL
SEE ISOLATED TO SCATTERED THUNDERSTORMS. WITH PRECIPITABLE WATER
VALUES REMAINING HIGH THERE WILL BE THE POTENTIAL FOR TORRENTIAL
RAINFALL WITH ANY STORMS ASSOCIATED WITH THIS FRONT.

THIS BOUNDARY WILL HANG AROUND OR JUST TO THE SOUTHEAST OF THE KY/TN
BORDER THROUGH MIDWEEK. THIS WILL SERVE AS A FOCUS FOR DAILY
CONVECTION ACROSS THE SOUTHERN CWA TUESDAY. WITH A SHORTWAVE MOVING
ACROSS THE AREA ON WEDNESDAY WE WILL SEE INCREASED RAIN CHANCES SO
HAVE BUMPED UP POPS A BIT. THE NEXT COLD FRONT WILL APPROACH THE
REGION INTO THE WEEKEND. AHEAD OF THIS WITH RESIDUAL BOUNDARIES AND
AMPLE MOISTURE ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE
DURING THE AFTERNOON HOURS.

DRIER AND A BIT COOLER AIR WILL BEGIN FILTERING INTO SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY MONDAY. ACROSS THE SOUTH BOTH
TEMPERATURE AND DEWPOINTS WILL REMAIN HIGHER. HOWEVER WITH MORE
CONVECTION IN THIS AREA IT WILL STILL BE COOLER FOR THIS WEEK THAN
IT HAS BEEN IN RECENT DAYS. DAILY HIGHS IN THE UPPER 80S TO LOWER
90S CAN BE EXPECTED THROUGH THIS WEEK. BY MIDWEEK THE DEWPOINTS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA WILL AGAIN BE ON THE
RISE MAKING IT FEEL MUGGIER ONCE AGAIN. THE SOUTHERN HALF OF THE
AREA WILL NOT GET AS MUCH OF A BREAK FROM THE MUGGY CONDITIONS WITH
THE DRIEST AIR LOOKING TO HAVE A HARD TIME MAKING ITS WAY TOO FAR SOUTH.

&&

.AVIATION (18Z TAF ISSUANCE)...

EXPECT SCT STORMS TO DEVELOP EARLY IN THE PERIOD...FIRST NEAR BWG
AND THEN NEAR LEX AND SDF. THE SCATTERED NATURE ATTM NECESSITATES
ONLY A VCNTY REMARK AT THIS TIME. STORMS THAT DEVELOP HAVE THE
POTENTIAL TO PRODUCE BRIEF MICROBURST DAMAGING WIND GUSTS.

STORMS WILL BE DECREASING IN BOTH STRENGTH AND NUMBER THIS EVE BUT
MAY CONTINUE IN AN ISOLATED TO SCT NATURE OVERNIGHT AS PREFRONTAL
TROFS/OUTFLOW BNDRYS PRECEDE A CDFNT THAT SHUD BE POSITIONED FROM
NWRN INDIANA TO SERN MISSOURI BY 12Z SUN. WILL NOT INCLUDE A VCNTY
REMARK AT THIS TIME OVERNIGHT DUE TO LOW CONFIDENCE ON
TIMING/LOCATION OF STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ SUNDAY FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ SUNDAY FOR INZ076>079-
     083-084-089>092.

&&

MESOSCALE......DK/11
SHORT TERM.....DK/11
LONG TERM......EES
AVIATION.......DK/11
Hazardous weather outlook, Aug 14, 2:50 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT SAT AUG 14 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT SAT AUG 14 2010 /250 PM CDT SAT AUG 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS EARLY THIS EVENING WILL DECREASE IN NUMBER AND
STRENGTH TOWARD SUNRISE. UNTIL THEN...THE STRONGEST STORMS HAVE THE
POTENTIAL TO PRODUCE BRIEF DAMAGING MICROBURST WINDS UP TO 70 MPH
...RAINFALL RATES UP TO 2 INCHES PER HOUR AND FREQUENT CLOUD TO
GROUND LIGHTNING.

HEAT INDICES WILL REMAIN ABOVE THE 100 DEGREE MARK THROUGH 7 PM EDT
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COOL FRONT WILL SLOWLY MOVE THROUGH THE REGION AND STALL OUT
ACROSS SOUTH CENTRAL KENTUCKY SUNDAY AND SUNDAY NIGHT. SCATTERED
THUNDERSTORMS FORMING AHEAD OF THIS FRONT IN THE WARM...MUGGY AIR
MASS SUNDAY MAY BECOME SEVERE WITH DAMAGING WIND GUSTS...SMALL
HAIL...AND LOCALIZED TORRENTIAL RAINFALL. AREAS THAT DO NOT RECEIVE
THIS RAIN WILL SEE HEAT INDICES RISE TO THE 105 TO 110 DEGREE RANGE
ALONG AND WEST OF INTERSTATE 65 AND TO NEAR 105 TO THE EAST.

DRIER AIR WILL FILTER IN BEHIND THE FRONT MONDAY. HOWEVER...THE
PRESENCE OF THE STALLED FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE
ISOLATED TO SCATTERED STORMS...ESPECIALLY OVER THE SOUTHERN PARTS
OF THE BLUEGRASS REGION AS WELL AS SOUTH CENTRAL KENTUCKY MONDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN TOTALS OR STRONG
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE.

DK/EES

In the hours before

Local storm report, Aug 14, 5:21 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HEAVY RAIN       2 SE OKOLONA            38.12N  85.66W
08/14/2010  M2.24 INCH       JEFFERSON          KY   NWS OFFICE

            2.24 INCHES OF RAIN FELL AT THE NWS OFFICE IN 30
            MINUTES

&&

EVENT NUMBER LMK1000510

NF
Special weather statement, Aug 14, 5:23 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT SAT AUG 14 2010

KYZ035-036-039-040-047-142330-
ANDERSON-FRANKLIN-MERCER-SCOTT-WOODFORD-
623 PM EDT SAT AUG 14 2010

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD
ANDERSON...FRANKLIN...MERCER...SCOTT AND WOODFORD COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
FRANKFORT TO 15 MILES SOUTHEAST OF TAYLORSVILLE...AND MOVING EAST AT
25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   FRANKFORT...
   LAWRENCEBURG...
   VERSAILLES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8464 3788 8471 3793 8517 3805 8511
      3808 8506 3813 8504 3815 8502 3824 8502
      3835 8496 3834 8480 3835 8446
TIME...MOT...LOC 2223Z 270DEG 20KT 3832 8483 3791 8509

MJ
Special weather statement, Aug 14, 5:44 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SAT AUG 14 2010

KYZ062>065-070>077-081-142315-
ADAIR-ALLEN-BARREN-CUMBERLAND-EDMONSON-GREEN-HART-LOGAN-METCALFE-
MONROE-SIMPSON-TAYLOR-WARREN-
544 PM CDT SAT AUG 14 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MUNFORDVILLE TO 8
MILES EAST OF GUTHRIE...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   FRANKLIN...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 4.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3666 8649 3664 8656 3665 8704 3729 8585
      3731 8517 3728 8512 3662 8563
TIME...MOT...LOC 2243Z 278DEG 12KT 3723 8588 3667 8701

EES
Local storm report, Aug 14, 5:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HEAVY RAIN       SHELBYVILLE             38.22N  85.23W
08/14/2010  M1.75 INCH       SHELBY             KY   COCORAHS

            1.75 INCHES FELL IN ABOUT ONE HOUR

&&

EVENT NUMBER LMK1000511

NF
Special weather statement, Aug 14, 5:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT SAT AUG 14 2010

KYZ036-037-041>043-048-142345-
BOURBON-FAYETTE-HARRISON-JESSAMINE-NICHOLAS-SCOTT-
653 PM EDT SAT AUG 14 2010

...STRONG THUNDERSTORMS AFFECTING THE LEXINGTON METRO AREA AND THE
BLUEGRASS REGION OF CENTRAL KENTUCKY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CYNTHIANA TO NICHOLASVILLE...AND MOVING EAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   LEXINGTON...
   PARIS...
   CARLISLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 69 AND 87.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3811 8409 3807 8429 3786 8437 3784 8448
      3781 8447 3773 8459 3780 8463 3778 8467
      3783 8468 3782 8472 3812 8464 3817 8467
      3819 8476 3835 8475 3848 8458 3857 8442
      3858 8422 3848 8416 3841 8393 3824 8393
TIME...MOT...LOC 2253Z 270DEG 21KT 3846 8428 3782 8461

MJ
Special weather statement, Aug 14, 6:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SAT AUG 14 2010

KYZ055-056-066-067-142330-
BOYLE-CASEY-GARRARD-LINCOLN-
705 PM EDT SAT AUG 14 2010

...LINE OF STRONG THUNDERSTORMS AFFECTING BOYLE...CASEY...GARRARD
AND LINCOLN COUNTIES...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HARRODSBURG TO 11 MILES WEST OF LIBERTY...AND MOVING EAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   LIBERTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8437 3748 8446 3734 8452 3736 8457
      3711 8497 3719 8506 3726 8507 3731 8518
      3739 8514 3742 8506 3755 8505 3755 8500
      3768 8490 3772 8472 3781 8472 3783 8468
      3779 8468 3773 8459 3775 8451 3760 8438
TIME...MOT...LOC 2305Z 259DEG 22KT 3768 8489 3731 8510

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:49 PM CDTSpecial Weather StatementLMKHenry41 min
Aug 14, 2:25 PM CDTSpecial Weather StatementLMKHancock50 min
Aug 14, 2:50 PM CDTSpecial Weather StatementLMKBreckinridge, Ohio25 min
Aug 14, 2:55 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio35 min
Aug 14, 3:19 PM CDTSevere Thunderstorm WarningLMKTrimble26 min
Aug 14, 3:21 PM CDTSpecial Weather StatementLMKMeade39 min
Aug 14, 3:25 PM CDTSpecial Weather StatementLMKFayette, Jessamine50 min
Aug 14, 3:27 PM CDTSpecial Weather StatementLMKEdmonson48 min
Aug 14, 3:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade31 min
Aug 14, 3:45 PM CDTTornado WarningLMKTrimble30 min
Aug 14, 3:54 PM CDTAreal Flood AdvisoryLMKEdmonson2 hr
Aug 14, 3:55 PM CDTSpecial Weather StatementLMKJefferson50 min
Aug 14, 3:59 PM CDTSpecial Weather StatementLMKOldham31 min
Aug 14, 4:01 PM CDTSpecial Weather StatementLMKButler44 min
Aug 14, 4:04 PM CDTSpecial Weather StatementLMKBullitt, Hardin, Larue41 min
Aug 14, 4:30 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson45 min
Aug 14, 4:35 PM CDTAreal Flood AdvisoryLMKBullitt, Jefferson85 min
Aug 14, 4:42 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer48 min
Aug 14, 4:46 PM CDTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer73 min
Aug 14, 4:50 PM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Simpson, Warren55 min
Aug 14, 4:53 PM CDTSpecial Weather StatementLMKLarue, Marion, Nelson, Washington67 min
Aug 14, 4:55 PM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Spencer, Washington50 min
Aug 14, 5:16 PM CDTSpecial Weather StatementLMKClark44 min
Aug 14, 5:17 PM CDTSpecial Weather StatementLMKAllen, Barren, Metcalfe28 min
Aug 14, 5:23 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford67 min
Aug 14, 5:36 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Washington, Woodford39 min
Aug 14, 5:44 PM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Green, Metcalfe, Monroe and 1 more31 min
Aug 14, 5:49 PM CDTAreal Flood AdvisoryLMKClark, Madison3 hr
Aug 14, 5:53 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Jessamine, Nicholas, Scott52 min
Aug 14, 6:05 PM CDTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln25 min
Aug 14, 6:08 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford37 min
Aug 14, 6:11 PM CDTAreal Flood AdvisoryLMKFayette2 hr
Aug 14, 6:11 PM CDTSevere Thunderstorm WarningLMKMonroe34 min
Aug 14, 6:14 PM CDTFlash Flood WarningLMKClark, Madison3 hr
Aug 14, 6:28 PM CDTSpecial Weather StatementLMKBarren, Metcalfe32 min
Aug 14, 6:28 PM CDTSevere Thunderstorm WarningLMKMadison47 min
Aug 14, 6:41 PM CDTSpecial Weather StatementLMKCasey, Lincoln34 min
Aug 14, 6:48 PM CDTSpecial Weather StatementLMKMonroe27 min
Aug 14, 6:50 PM CDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe25 min
Aug 14, 6:56 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln34 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.